Duke Mathematical Journal

The q-variation of functions and spectral integration of Fourier multipliers

Earl Berkson and T. A. Gillespie

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 88, Number 1 (1997), 103-132.

First available in Project Euclid: 19 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 43A25: Fourier and Fourier-Stieltjes transforms on locally compact and other abelian groups
Secondary: 42A45: Multipliers 47B38: Operators on function spaces (general) 47B40: Spectral operators, decomposable operators, well-bounded operators, etc.


Berkson, Earl; Gillespie, T. A. The $q$ -variation of functions and spectral integration of Fourier multipliers. Duke Math. J. 88 (1997), no. 1, 103--132. doi:10.1215/S0012-7094-97-08804-9. https://projecteuclid.org/euclid.dmj/1077241400

Export citation


  • [1] N. Asmar, E. Berkson, and T. A. Gillespie, Transferred bounds for square functions, Houston J. Math. 17 (1991), no. 4, 525–550.
  • [2] N. Asmar, E. Berkson, and T. A. Gillespie, Spectral integration of Marcinkiewicz multipliers, Canad. J. Math. 45 (1993), no. 3, 470–482.
  • [3] J. Y. Barry, On the convergence of ordered sets of projections, Proc. Amer. Math. Soc. 5 (1954), 313–314.
  • [4] E. Berkson and T. A. Gillespie, Stečkin's theorem, transference, and spectral decompositions, J. Funct. Anal. 70 (1987), no. 1, 140–170.
  • [5] E. Berkson and T. A. Gillespie, Transference and extension of Fourier multipliers for $L\sp p(\bf T)$, J. London Math. Soc. (2) 41 (1990), no. 3, 472–488.
  • [6] E. Berkson and T. A. Gillespie, Spectral decompositions and harmonic analysis on UMD spaces, Studia Math. 112 (1994), no. 1, 13–49.
  • [7] R. Coifman, J. L. Rubio de Francia, and S. Semmes, Multiplicateurs de Fourier de $L\sp p(\bf R)$ et estimations quadratiques, C. R. Acad. Sci. Paris Sér. I Math. 306 (1988), no. 8, 351–354.
  • [8] K. de Leeuw, On $L\sbp$ multipliers, Ann. of Math. (2) 81 (1965), 364–379.
  • [9] H. R. Dowson, Spectral Theory of Linear Operators, London Mathematical Society Monographs, vol. 12, Academic Press Inc. [Harcourt Brace Jovanovich Publishers], London, 1978.
  • [10] R. E. Edwards and G. I. Gaudry, Littlewood-Paley and Multiplier Theory, Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 90, Springer-Verlag, Berlin, 1977.
  • [11] G. H. Hardy, Weierstrass's non-differentiable function, Trans. Amer. Math. Soc. 17 (1916), no. 3, 301–325.
  • [12] T. Hida, Brownian Motion, Applications of Mathematics, vol. 11, Springer-Verlag, New York, 1980.
  • [13] M. Jodeit, Restrictions and extensions of Fourier multipliers, Studia Math. 34 (1970), 215–226.
  • [14] J. L. Rubio de Francia, A Littlewood-Paley inequality for arbitrary intervals, Rev. Mat. Iberoamericana 1 (1985), no. 2, 1–14.
  • [15] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N.J., 1970.